Advertisement

Boundary regularity for minimizing currents with prescribed mean curvature

  • Frank Duzaar
  • Klaus Steffen
Article

Abstract

We prove complete boundary regularity for energy minimizing integer multiplicity rectifiablen currents in ℝn+1 of prescribed mean curvatureH with boundaryB= represented by an oriented smooth submanifold of dimensionn − 1 in ℝsun+1. We also give applications to the Plateau problem for surfaces with prescribed mean curvature.

Mathematics subject classification

49Q20 53A10 49Q10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [All1]
    Allard, W.K.: On boundary regularity for Plateaus's problem. Bull. Am. Math. Soc.75, 522–523 (1969)Google Scholar
  2. [All2]
    Allard, W.K.: On the first variation of a varifold. Ann. Math.95, 417–491 (1972)Google Scholar
  3. [All3]
    Allard, W.K.: On the first variation of a varifold: boundary behaviour. Ann. Math.101, 418–446 (1975)Google Scholar
  4. [Alm]
    Almgren, Jr., F.J.: Existence and regularity almost everywhere of solutions to elliptic variational problems among surfaces of varying topological type and singularity structure. Ann. Math.87, 321–391 (1968)Google Scholar
  5. [AltI]
    Alt, H.W.: Verzweigungspunkte vonH-Flächen. I, II. Math. Z.127, 333–362 (1972); Math. Ann.201, 33–55 (1973)Google Scholar
  6. [Br]
    Brothers, J.: Existence and structure of tangent cones at the boundary of an area minimizing integral current. J. Indian. Univ. Math.26, 1027–1044 (1977)Google Scholar
  7. [BC]
    Barbosa, J.L., Do Carmo, M.: On the size of a stable minimal surface in ℝ3. Am. J. Math.98, 515–528 (1976)Google Scholar
  8. [BGM]
    Berger, M., Gauduchon, P., Mazet, E.: Le spectre d'une variété Riemannienne. (Lect. Notes Math., vol. 194) Berlin, Heidelberg, New York: Springer 1971Google Scholar
  9. [Du1]
    Duzaar, F.: On the existence of surfaces with prescribed mean curvature and boundary in higher dimensions. Analyse Non linéaire10, 191–214 (1992)Google Scholar
  10. [Du2]
    Duzaar, F.: Boundary regularity for area minimizing currents with prescribed volume. Preprint no. 265, SFB 256 Bonn 1992.Google Scholar
  11. [DF1]
    Duzaar, F., Fuchs, M.: On the existence of integral currents with prescribed mean curvature vector. Manuscr. Math.67, 41–67 (1990)Google Scholar
  12. [DF2]
    Duzaar, F., Fuchs, M.: A general existence theorem for integral currents with prescribed mean curvature form. Boll. U. M. I. (7)6, 901–912 (1992)Google Scholar
  13. [DG]
    De Giorgi, E.: Frontiere orientate di misura minima. Semin. Mat. Sc. Norm. Sup. Pisa, 1–56 (1961)Google Scholar
  14. [DGCP]
    De Giorgi, E., Colombini, F., Piccinini, L.C.: Frontiere orientate di misura minima e questioni collegate. Scuola Norm. Sup. Pisa 1972Google Scholar
  15. [DS1]
    Duzaar, F., Steffen, K.: Area minimizing hypersurfaces with prescribed volume and boundary. Math. Z.209, 581–618 (1992)Google Scholar
  16. [DS2]
    Duzaar, F., Steffen, K.: Comparison principles for hypersurfaces of prescribed mean curvature. Preprint 1993Google Scholar
  17. [DS3]
    Duzaar, F., Steffen, K.: λ minimizing currents. To appear in Manuscr. Math.Google Scholar
  18. [Fe]
    Federer, H.: Geometric measure theory. Berlin, Heidelberg, New York: Springer 1969Google Scholar
  19. [Fe1]
    Federer, H.: The singular set of area minimizing rectifiable currents with codimension one and of area minimizing flat chains modulo two with arbitrary codimension. Bull. Am. Math. Soc.76, 767–771 (1970)Google Scholar
  20. [Gu]
    Gulliver, R.: Regularity of minimizing surfaces of prescribed mean curvature. Ann. Math.97, 275–305 (1973)Google Scholar
  21. [GL]
    Gulliver, R., Lesley, F.D.: On boundary branch points of minimizing surfaces. Arch. Ration. Mech. Anal.52, 20–25 (1973)Google Scholar
  22. [GT]
    Gilbarg, D., Trudinger, N.S.: Elliptic partial differential equations of second order. 2nd. edn. Berlin, Heidelberg, New York: Springer 1977Google Scholar
  23. [Ha]
    Hardt, R.: On boundary regularity for integral currents or flat chains modulo two minimizing the integral of an elliptic integrand. Commun. Partial Differ. Equations2, 1163–1232 (1977)Google Scholar
  24. [He]
    Heinz, E.: Über das Randverhalten quasilinearer elliptischer Systeme mit isothermen Parametern. Math. Z.113, 99–105 (1970)Google Scholar
  25. [Hi]
    Hildebrandt, S.: Randwertprobleme für Flächen mit vorgeschriebener mittlerer Krümmung und Anwendungen auf die Kapillaritätstheorie I. Math. Z.112, 205–213 (1969)Google Scholar
  26. [HL]
    Hardt, R., Lin, F.H.: Tangential regularity near theC 1-boundary. Am. Math. Soc. Proc. Symp. Pure Math.44, 245–253 (1986)Google Scholar
  27. [HS]
    Hardt, R., Simon, L.: Boundary regularity and embedded solutions for the oriented Plateau problem. Ann. Math.110, 439–486 (1979)Google Scholar
  28. [LU]
    Ladyshenskaya, O.A., Ural'tseva, N.N.: Linear and quasilinear elliptic equations. New York, London: Academic Press 1968Google Scholar
  29. [Mas]
    Massari, U.: Esistenza e regolarità delle ipersuperfici di curvatura media assegnata in ℝn. Arch. Ration. Mech. Analysis55, 357–382 (1974)Google Scholar
  30. [Mo]
    Morrey, C.B.: Multiple integrals in the calculus of variations. Berlin, Heidelberg, New York: Springer 1966Google Scholar
  31. [MM]
    Massari, U., Miranda, M.: Minimal surfaces of codimension one. (Mathematics Studies, vol. 91), Amsterdam: North-Holland 1984Google Scholar
  32. [Si]
    Simon, L.: Lectures on geometric measure theory. Proc. Cent. Math. Anal. Vol.3, Canberra: Austr. Nat. Univ. 1983Google Scholar
  33. [St]
    Steffen, K.: On the existence of surfaces with prescribed mean curvature and boundary. Math. Z.146, 113–135 (1976)Google Scholar
  34. [Ta]
    Taylor, J.E.: The structure of singularities in solutions to ellipsoidal variational problems with constaints in ℝ3. Ann. Math.103, 541–546 (1976)Google Scholar
  35. [Wh]
    White, B.: Regularity of area-minimizing hypersurfaces at boundaries with multiplicities. Seminar on Minimal Submanifolds, 293–301. Princeton: Princeton University Press 1983Google Scholar

Copyright information

© Springer-Verlag 1993

Authors and Affiliations

  • Frank Duzaar
    • 1
  • Klaus Steffen
    • 2
  1. 1.Institut für Angewandte Mathematik der Universität BonnBonn 1Germany
  2. 2.Mathematisches InstitutHeinrich-Heine-UniversitätDüsseldorfGermany

Personalised recommendations